MAUDE Adverse Event Report: Roche Diagnostics Elecsys CMV IgM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

Roche Diagnostics Elecsys CMV IgM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027133190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Neonatal Hearing Impairment (1975)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
We received an allegation that the elecsys cmv igm assay results from the cobas e 801 analytical unit for one pregnant patient may not have detected an alleged primary cytomegalovirus (cmv) infection in the periconceptional period, and may have contributed to her newborn¿s alleged bilateral hearing loss.On (b)(6) 2025, at 6 weeks amenorrhea, the patient's elecsys cmv igm result was allegedly 0.819 coi (the igm roche-ratio interpretation was allegedly borderline > 0.70 to <1; positive > 1); the elecsys cmv igg result was allegedly 4.8 "ua/ml" (positive).On (b)(6) 2026, at 9 weeks and 2 days amenorrhea, the patient's elecsys cmv igm result was allegedly 0.448 coi (negative), and the elecsys cmv igg result was allegedly 18.3 coi (positive).The results were allegedly concluded as long-standing immunity.In the second trimester of the patient's pregnancy, at around 20 to 24 weeks of amenorrhea, the ultrasound results allegedly showed abnormalities and severe intrauterine growth restriction, prompting further investigation via amniocentesis with genetic and infectious disease testing.The amniocentesis infectious disease workup allegedly revealed fetal cmv infection, and the cmv polymerase chain reaction (pcr) amniotic fluid assay result was allegedly "positive".On (b)(6) 2026, the patient's samples from (b)(6) 2025 and (b)(6) 2026 were allegedly sent to a reference laboratory for retesting.The repeat results of the patient's sample from (b)(6) 2025, from the reference laboratory, were allegedly: the cmv igm result from a liaison analyzer was 34 ua/ml (positive).The cmv igg result from a liaison analyzer was 53 ua/ml (positive) with low avidity.The repeat results of the patient's sample from (b)(6) 2026, from the reference laboratory, were allegedly: the cmv igm result from a liaison analyzer was 18 ua/ml (indeterminate).The cmv igg result from a liaison analyzer was 50 ua/ml (positive) with intermediate avidity.The results from the reference laboratory allegedly show that the patient had primary cmv infection in the periconceptional period, allegedly dating between 2 weeks before conception and 4 weeks of amenorrhea.At birth, the newborn patient's cmv pcr urine assay result was allegedly "positive", and the newborn patient's auditory evoked potential test allegedly did not pass and allegedly showed a "two-sided hearing loss".
 
Additional Manufacturer Narrative
The customer's cobas e 801 analytical unit serial number is 4492-12.The investigation reviewed the customer's qc results; the results are within the specified ranges.The patient sample is not available for investigation.The product labeling states: "a negative cmv igm test result does not rule out the possibility of an acute infection with cytomegalovirus.Individuals at the early stage of acute infection may not exhibit detectable levels of cmv igm antibodies.The individual immune response following cmv infection varies considerably.In some individuals non-reactive results may occur in the late phase of acute infection by the elecsys cmv igm assay.As with any in vitro diagnostic test, false results may occur." the investigation did not identify a product problem.

Brand Name
Elecsys CMV IgM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
Roche Diagnostics
9115 hague road
indianapolis IN 46250 -045
Manufacturer (Section G)
Roche Diagnostics GmbH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key50586693
Report Number1823260-2026-03625
Device Sequence Number10068261
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07027133190
Device Lot Number86838401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexFemale